Help, is this my med. ABX or herxing??

Discussion in 'Lyme Disease Archives' started by morningsonshine, Jun 11, 2006.

  1. morningsonshine

    morningsonshine New Member

    I have been in extreme muscle pain for days now, very deep pain almost everywhere.
    Now today i'm having dihrea (sp?) like sympoms, That feeling in bowls when you know you can't hold it.
    But all i'm passing is a mucus type substance, that dosen't smell all that great.

    Sorry for being gross!

    i have been off my ABX med for two days, to see if it was related to my muscle pain.
    Been taking about 1000 to 1500 of ceftin a day for little over a month, only symptom, until now, has been just a gradual increase of normal symptoms i usally feel.

    Any input????
    Side effects to report to doc. includes, fatigue, and muscle aches, which we all have already, but my muscle aches have been way more than my normal, and increasing.
  2. twitcher

    twitcher New Member

    The muscle aches and pains may be a herx but the diarrhea could be caused by the antibiotic. Antibiotics can cause colitis or you can get something called C. diff. It's bad and it's has a horrible smell. I would let your doctor know.
  3. victoria

    victoria New Member

    I would check also with your doctor...

    if a herx anyway is too much, you should stop the abx to give your body and immune system a break... it's why they tell pts usually to pulse them.

    My son's LLMD tells him to take weekends off, and after every 3 weeks on abx, he takes a week off. . .

    keep us posted as to what your doctor says?
    Victoria
  4. morningsonshine

    morningsonshine New Member

    I will call my dr. today, of course everything usally happens on weekends. LOL

    It's not really diahhrea i'm passing, mostly gas, and mucus. Haven't gone yet today at all so we will see.

    My doc. didn't seem to think one should let up on ABX, or low the dosage, (which i've done anyways)
    He said something about not wanting to make the bugs, stronger.
    So then i worry, i'm going thur all this, and i may be making things worse not better!!
    Is it okay to take a week off??
    The last two days is the longest i've ever stopped, i would like some of this pain to let up.

    Thanks to everyone who has replied, i find it easier to be here and use this board than lyme.net.
    I'm here anyways.

    [This Message was Edited on 06/12/2006]
  5. ajp

    ajp New Member

    Hi Morningsonshine,

    I too am on the Ceftin. I take 1000 mg a day. This is my third week at this dose. I have been hexing alot, like every fourth or fifth day with intense joint and muscle pain. It hurts to left up my arms.Even my teeth hurt. I did call my Doctor last week about it and he said that that was a typical reaction and that I was herxing and to just try to rest.

    I have not had the other problem that you had. Sorry probably not much help but since I am on the same drug, I thought I would reply. Definitely call your doctor though.Let me know how you make out.

    Love Mindy
  6. victoria

    victoria New Member

    so it is slow growing comparatively... by comparison, I think I read strep takes 20 minutes to reproduce So that is the rationale behind pulsing.

    And that is also the rationale for treating pts for longer than 4 weeks, by the way.

    So I don't know that lowering the dose is a good idea as it seems to me that COULD make the bug stronger; seems like pulsing is a better idea, from what I've read.

    Just my opinion...

    You might want to read the ILADS.org outline for treating chronic lyme... may be helpful to know.

    hope this helps,
    Victoria



    [This Message was Edited on 06/12/2006]
  7. morningsonshine

    morningsonshine New Member

    Thank you both for your input.

    Mindy, my Dr. want me to take 2000mg a day, i have only been able to get up to 1500mg, and after about 3 or 4 days, started to feel bad, so i would go back down to 1000mg sometimes only 500mg.

    My tongue kept feeling very weird at the higher dose. I've had face pain too. There are so many weird pains i can't describe them all.
    I called the nurse and she spoke to my dr. (I'm not scheduled to see him until the 29th, and it's 3 and 1/2 hrs away.)
    She called me back and said to take a week off and start again.
    Victoria, i don't know if there is something to what you say or not, but i sure hope i'm not messing things up at a lower dose.
    We live in a very isolated rural area, and sometimes my anxiety is very high when taking this med. and i'm feeling so very strange.

    Thank you all for the support, and input.
  8. victoria

    victoria New Member

    it can be hard to differentiate between a herx and an allergic response... and of course all I can tell you is what my son's doctor recommends.

    In fact, regarding the new RX he is on, they told him if he had problems with the herxing to actually only take it M-W-F rather than M thru F; he is doing that this week I think as it was causing a lot of emotional upheaval for him, really weird how it can work.

    I still really strongly suggest going to ILADS.org and reading their guidelines, etc. It has helped me immensely.

    I also just got the DVDs from the recent meeting of Lyme Literate MDs at Reston VA in April. It is very informative and fascinating, very accessible. Dr. Burrascano was SO interesting - only downside is he has such a wealth of info and spoke so fast, I had to back it up quite a few times.

    He also has a current updated copy of treatment online that you can look for called "Advanced Topics in Lyme Disease" - don't let the name scare you off.

    Hope this helps and you feel better...
    Victoria
    [This Message was Edited on 06/12/2006]